Texas, 2018

Flooding in Texas, November 1 to 10, 2018

November 1 to 10, 2018 · NWS CRP · 4 events in 4 counties and zones

Major river flooding on the Nueces River continued into the early part of the month from Three Rivers to Calallen.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Major river flooding on the Nueces River continued into the early part of the month from Three Rivers to Calallen.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 8:32 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 31, 8:32 PM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
932 PM CDT Wed Oct 31 2018

.DISCUSSION...

Cold frontal boundary currently located along a line from Encinal
to Beeville to near Victoria, is slightly ahead of schedule.
Front is steep, extending up at least 4kft per EWX VWP. But the
cap has been too strong to break thus far, except near VCT where
showers are currently being observed, but showing a weakening
trend. Still considerable elevated instability across the area.
Thus expect storms to eventually develop along and behind the
boundary as it approaches the coast, and the next spoke of energy
near the Del Rio area, moves over the region.

.Marine...Ahead of the front, Low level jet is resulting in SCA
conditions over the gulf waters. Winds will shift to the north in
the wake of the front after midnight with SCAs continuing through
at least midday Thursday before subsiding.

Grids and zones have been updated to reflect current observations
and trends. No major changes.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    61  70  52  74  55  /  50  10   0   0   0
Victoria          57  68  47  73  51  /  80  10   0   0   0
Laredo            60  71  52  75  54  /  30   0   0   0   0
Alice             61  71  50  75  51  /  50  10   0   0   0
Rockport          61  70  54  72  58  /  80  20   0   0   0
Cotulla           56  69  49  74  51  /  40   0   0   0   0
Kingsville        62  72  51  75  53  /  50  10   0   0   0
Navy Corpus       63  70  58  73  59  /  60  20   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 1 PM CDT Thursday For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM.

     Small Craft Advisory until 7 PM CDT Thursday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

JM/75...SHORT TERM
Hazardous weather outlook, Oct 31, 4:37 AM CST, 19 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
537 AM CDT Wed Oct 31 2018

TXZ229>234-239>247-342>347-442-443-447-011045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
537 AM CDT Wed Oct 31 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms today. Scattered to numerous
thunderstorms tonight mainly over the Coastal Bend and Victoria
Crossroads. A few thunderstorms may become severe over the
Victoria Crossroads late this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-011045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
537 AM CDT Wed Oct 31 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions expected tonight and Thursday over
the Coastal Waters.

Isolated to scattered thunderstorms today. Scattered to numerous
thunderstorms tonight and Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions will continue Thursday with strong
offshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/83

In the hours before

Special weather statement, Oct 31, 7:25 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
825 PM CDT WED OCT 31 2018

TXZ233-234-010230-
Victoria-Goliad-
825 PM CDT WED OCT 31 2018

...A STRONG THUNDERSTORM WILL AFFECT VICTORIA AND NORTHERN GOLIAD
COUNTIES...

At 825 PM CDT, a strong thunderstorm was located over Cuero, moving
east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Victoria, Goliad, Guadalupe, Fannin, Victoria Colony Creek Country
Club, Weesatche, Weser, Nursery, Victoria Riverside Park, Victoria
Mall, Saxet Lakes, Victoria College, Inez, Salem, Telferner, Charco,
Downtown Victoria, Schroeder, Dacosta and Ander.

LAT...LON 2884 9671 2882 9672 2879 9669 2855 9719
      2873 9769 2892 9740 2886 9732 2887 9730
      2910 9697
TIME...MOT...LOC 0125Z 273DEG 22KT 2908 9727

JM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Live Oak

When
November 1, 12:00 AM CST to November 3, 12:00 AM CST
Where
Live Oak County, 0.84 mi ENE of Kittie to 1.89 mi WNW of Oakville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
28.423, -98.157

Major flooding continued along the Nueces River from Three Rivers to southeast of George West for the first couple of days in November. Flow backed up minor creeks to the slabs of lowest homes in the River Creek Acres subdivision, five miles southeast of George West.

Flood, Jim Wells

When
November 1, 12:00 AM CST to November 5, 12:00 AM CST
Where
Jim Wells County, 1.73 mi ENE of Sandia to 4.43 mi ENE of Sandia
Cause
Planned Dam Release
Reported by
River/Stream Gage
Coordinates
28.031, -97.855

Major flooding continued along the Nueces River due to releases from Lake Corpus Christi.

Flood, Nueces

When
November 1, 12:00 AM CST to November 10, 12:00 AM CST
Where
Nueces County, 6.25 mi NW of La Rose to 3.37 mi NNE of La Rose
Cause
Planned Dam Release
Reported by
River/Stream Gage
Coordinates
27.938, -97.809

Major flooding continued along the Nueces River due to releases from Lake Corpus Christi. Major lowland flooding occurred from Blutzer to near Calallen. Widespread residential flooding occurred for days. This included homes in the Sandy Hollow, Los Escondidos, and Rio Encinos subdivisions.

Flood, San Patricio

When
November 1, 12:00 AM CST to November 5, 12:00 AM CST
Where
San Patricio County, 1.43 mi SE of Corpus Christi St Pa to 4.48 mi ESE of Corpus Christi St Pa
Cause
Planned Dam Release
Reported by
River/Stream Gage
Coordinates
28.036, -97.853

Major flooding continued along the Nueces River due to releases from Lake Corpus Christi.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793365, 793366, 793372, 793727.